Hi im just wondering if your all ok now i have been on atenolol 50mgs for six years and i have swapped doctors he knocked my dose down to 25mgs a month ago and today im off them altogether.For a long time ive had shaky legs and pains in my legs mainly down the inside and behind above my knee thats making me think i have thrombosis im hoping i feel a bit better when come off these tablets
Hi i just wondered if anyone else has gone through the withdrawls of atenolol.Ive been on 50mgs for 6 years and have had a horrible time.Ive come to the pont where i dont leave the house my legs constantly hurt and burn my feet go red and throb.I went to the doctor and he wouldnt do anything so we changed doctors.My new doctor straight away said they dont even use atenolol and reduced my dose down to 25mgs for a month then put me on a 24 hour blood pressure machne then told me i could come off them.Yesterday morning was my first day without them,so now its excactly 24 hours without them,im shaky got paplataions keep going cold a bit numb and headaches has anybody elae gone through this please help
Re: Atenolol withdrawal rebound effects—how long do they last?
Hi Cathy ..... good luck ... your questions dealt with in a single thread below ... it helps others if we try to just post the question in a single thread.
It would help you if you patiently read through the several threads where many of us talk about our experiences of Atenelol withdrawel. You'll find it reassuring as you currently feel isolated - but then come back with any questions once you've digested the threads and have further questions.
Hi could anyone tell me how long it is before you notice a difference by not taking your atenolol.Ive been off it for 6 days now ive had fast heartbeat feeling dizzy, scared,hot then cold.Ive been shaking mainly for about 3 hours on a morning i definatly feel worse on a morning anxiety which i had while i was on atenolol.Also when i was taking it should i add i was on 50mgs for 6 years then i changed doctors as my doctor wouldnt take me off it.So my new doctorput me down to 25mg for a month then took me off it last wednesday.But when i was taking it my legs were so weak and shaky and hurting and burning and my feet were on fire.I thought my leg pain would have gone by now as its been 6 days but it hasnt today my leg is really hurting and i ve got cramp in my calf which ive always blamed the atenolol so has anyone else withdrawn from this and know how long these symptoms could last thanks
Last edited by cathyzc; 11-25-2012 at 10:43 AM.
Reason: no replies
May I suggest that you page down this forum. You will find seveal threads to the specifics of withdrawing from beta blockers. Seveal of us have been and are working through it -rather than us simply repeating everything that has already been documented.
In summary you should taper more slowly and every person will find their symptoms some different some common whilst withdrawing and how long they last will be different. My tapering took two months. Read for an hour or so ... then ask any further questions and I'm sure you will receive help.
Yep. I find it to be no easy task to get off this. Im hopeful that someday, things will normalize. No one tells us that its darn near impossible to get off this stuff....unless you dead set on doing it.
Last edited by Administrator; 12-16-2012 at 01:52 AM.
Hi i wonder if anyone can help ive come off atenolol it will be 2 weeks tommoorrow.Ive been ok but today my heart is beating really fast and my blood pressure was 118/86 pulse 101 then i took it 2 hours after and it was 127/101 and piulse 107 could all the effects be starting now i dont know how long it takes to get it out of your system thanks
hi hos everyone doing with their atenolol withdrawl.Today is excactly 2 weeks since i have been off them and up untill yesterday wasnt too bad but yesterday my heart felt like it was pounding out of my chest my heart was beating real fast and i was breathless well if i did anything i was getting out of breath took my blood pressure 117/86 pulse 101 took it 3 hours after 127/101 pulse 107 i havnt took it today but i feel shaky and my heart is beating fast i thought i had got over it really but obviously i havnt
When I previosuly tried to help you - you were a bit rude to me - and told me not to answer your notes. But I'll have one last try.
Your withdrawal symptoms are normal. You need reassurance. If you would simply do as I suggested and read the many threads of the symptoms others have experienced and how they got through it I thought this might provide you with the reassurance and confidence you seek and you might feel less isolated. It is better than simply asking the same question over and over again in different threads but refusing to read the previous threads which will answer your question exactly.
This is advice intended to help you - because I found when I started reading so many other peoples experiences lifted a great wheight of isolation and fear from me. That is the reason why I have tried to help you and others. I have even taken some time and posted detail of my own experiences which were posted before you asked the question again. You have been online many timeswaiting for answers to your question - and people haven't replied largely because the answer to your question has been answered for you in the threads you have appended your questions to - as I suggested previously. The help IS here.
Anyway ... I have genuinely tried to help you again, because I can see you feel isolated and want help - but I will respect your wishes for me not to try again but I fear that unless you make a little effort in reading you aren't going to be helped.
Read the threads and you'll feel less isolated and then ask any further questions.
Hi jeff sorry if you thought i was been rude to you but i was feeling very isolated and scared.Im not good at coping with health issues and i do want reasurance but when you were telling me how to do it i really didnt understand what you were telling me to do i dont understand how the boards work and i really couldnt find much information like you are telling me to read what you have wrote before its where do i find all this stuff.Im really so sorry if i have offended you and i thank you for taking the time to give me another chance when you could have easily ignored me.It is scary for the first 2 weeks i dont think i had such a bad time it got worse yesterday.6 years ago my doctor put me on 50mgs of atenolol the nurse said i had a fast or irregular heartbeat well for 6 years he wouldnt check my blood pressure or do blood tests or listen to me when i told him how bad this atenolol was.2 years ago i became worse and darnt leave the house i was shaky and thought i was going to pass out my legs were so wobbly.I had 4 attepts at gong to my doctor and he wouldnt listen while i was there on my visit the nurse took me to one side and said ishouldnt be telling you this but i can see he isnt helping you.she then said i know qute a lot of people that have left and joined another doctors she then said even i am leaving as im not happy with him.This made my mind up and got me to leave .I joined another doctors in the next villiage i cant believe the difference.I explained to the nurse on my first visit,they make my appointments when its not busy they listen to me and the doctor put me on 25mgs for a month then took me off them 2 weeks ago i will just say im still on 4mgs of candestartan.But they havnt got all our medical records yet but i have told himabout what they said about my heart been irregular or beating fast.I have an appointment for next tyesday to check how i am going but when my heartrate and pulse went so high yesterday i was getting scared but if you say this is what happens i ought to try and sit t out.Thanks for listening and once again i do apologise for offending you earlier
No problem at all .... I'm not that easdilly offended. I could see you needed help .. and we all lash out a bit when we don't feel at our best.
What really helped me was reading all the threads. I can say that you shouldn't worry ... but if you read about so many others who have gone through what you are going through ... it is the number of people who have previously posted similar experiences that provide a little reassurance.
When I first read those threads I was in an awful state. And when I read so many other posts I sat down with my wife and we re-read them together. At times when my anxiety almost made me feel delerious ... I came back and read the same threads over again. The fact that others have gone through it provided me with support. This support does not seem to be provided by many doctors. That is why I and several others feel we want to help others who follow - because we were helped by previous posters.
This was the reason why I suggest again ... you sit down with a cup of tea and slowly read through what people before you have gone through. This will make you feel less isolated.
Anyway ... you feel rotten now ... but presuming you have been to the doctors and he/she are satisfied there isn't anything else not right ... then you will get through it.
Thank you jeff for trying to help me my reading today was 120/95 pulse 116 did you ever have readings this high.Its just things like this that is scaring me my heart is beating fast i know its probabbly me getting anxious thats making it go higher because my husband gets my blood pressure machine out and then i start panicking it is reasurring to talk to someone else who has gone through this i wished my doctor had never put me on atenolol